MAUDE Adverse Event Report: CAREFUSION, INC JAMSHIDI (EJ) NEEDLE BM 11GX4 CRADLE; INSTRUMENT, BIOPSY

CAREFUSION, INC JAMSHIDI (EJ) NEEDLE BM 11GX4 CRADLE; INSTRUMENT, BIOPSY
Model Number EJM4011
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 06/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Event or Problem Description
It was reported that during a bone marrow biopsy procedure, the device allegedly broke.It was further reported that a metal straw piece from the device punctured the finger of the hcp and as a result started bleeding.The procedure was completed using another device.The patient was not injured and the hcp was noted to be in a stable condition.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Pr 3867295 follow-up emdr for device evaluation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001405222 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.

Brand Name
JAMSHIDI (EJ) NEEDLE BM 11GX4 CRADLE
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key12804026
Report Number1625685-2021-00088
Device Sequence Number17332690
Product Code KNW
UDI-Device Identifier10885403464157
UDI-Public(01)10885403464157
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K171531
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberEJM4011
Device Catalogue NumberEJM4011
Device Lot Number0001405222
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/26/2021
Supplement Date Received by Manufacturer02/18/2022
Initial Report FDA Received Date11/12/2021
Supplement Report FDA Received Date02/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown